Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 262, NWS Austin/San Antonio, TX

August 19, 2025Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 19, 2025, 3:36 PM CDT for Uvalde County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2025, 3:36 PM CDT (20:36 UTC)
Expired
Aug 19, 2025, 4:15 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 42 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:55 PM CDTTSTM WND GST 52Garner State Park, TXThe mesonet station at Garner State Park measured a wind gust of 52 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1827 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WUUS54 KEWX 192036
SVREWX
TXC463-192115-
/O.NEW.KEWX.SV.W.0262.250819T2036Z-250819T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
336 PM CDT Tue Aug 19 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Uvalde County in south central Texas...

* Until 415 PM CDT.

* At 336 PM CDT, a severe thunderstorm was located near Concan, or 17
  miles south of Vanderpool, moving southwest at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Uvalde, Knippa, Uvalde Estates, Laguna, Montell, Dabney, Blewett,
  Cline, Garner State Park, Reagan Wells, and Concan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2954 10011 2963 9974 2963 9967 2940 9941
      2908 9999 2909 10011
TIME...MOT...LOC 2036Z 058DEG 34KT 2950 9962 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:18 PM CDT, 2 hours 18 minutes earlier. Its key messages:

  • Active weather with multiple chances for showers/storms expected this afternoon/evening through early next week
  • Potential for isolated flash flooding from slow moving storms this afternoon through at least Friday
Area forecast discussion, Aug 19, 1:18 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
118 PM CDT Tue Aug 19 2025

.KEY MESSAGES...

- Active weather with multiple chances for showers/storms
  expected this afternoon/evening through early next week

- Potential for isolated flash flooding from slow moving storms
  this afternoon through at least Friday

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

Latest Storm Prediction Center Mesoscale Analysis (17Z) shows an
upper level ridge over the four corners region and an upper level
inverted trough (likely an MCV) moving over the eastern Texas coast.
Area Doppler radars have been detecting moderate to heavy showers
across the coastal plains including parts of Lee to Gonzales to
DeWitt counties late this morning. This trend is forecast to
continue for the rest of the afternoon through mid evening as the
upper level inverted trough moves westward. The combination of
precipitable water values around 2.0 to 2.4 inches, sea breeze
convergence, and the passage of the inverted trough/MCV is likely to
result in episodes of heavy downpours over parts of the Hill
Country, I-35 corridor, and coastal plains areas. One to two inches
of rainfall can't be ruled out over some of these areas with
isolated up to three inches if showers/storms slowly track over same
locations. The Weather Prediction Center (WPC) updated Excessive
Rainfall Outlook (ERO) Day One now highlights parts of the Hill
Country, I-35 corridor, and coastal plains under a marginal risk
(level 1 of 4) of rainfall exceeding flash flood guidance. With the
loss of daytime heating and the MCV pushing to the southwest this
evening into the overnight period, rain chances transfer into parts
of the the Rio Grande. Rainfall amounts over these areas could range
from a trace to one quarter inch.

By Wednesday, the upper level ridge over the four corners region
remains there while an upper level trough axis pushes over north
Texas tracking to the south. Also, today's MCV is forecast to
linger across northeast Mexico/Rio Grande area to add
instability to the local area for rounds of moderate to heavy
showers across most locations of south central Texas. WPC ERO
Day Two highlights marginal risk (level 1 of 4) of rainfall
exceeding flash flood guidance for most of the local area with
the exception of the southern part of the Rio Grande. Rainfall
amounts of 1 to 2 inches are possible with isolated 3 inches
over some spots.

&&

.LONG TERM (THURSDAY THROUGH MONDAY NIGHT)...

The wet and stormy weather pattern continues on Thursday as a
frontal boundary pushes into our area with plenty of moisture in
place. Rounds of moderate to heavy showers are possible over
most locations of south central Texas mainly during the
afternoon and evening periods. The frontal boundary could linger
around the coastal plains on Friday for more moderate to heavy
showers especially for parts of the I-35 corridor and coastal
plains locations. the weekend looks a bit drier, however, rounds
of showers and storms are possible each afternoon and early
evening periods.

Highs temperatures are likely to be slightly above average on
Wednesday and Thursday and around average on Friday into the
weekend. Overnight lows remain in the 70s.

&&

.AVIATION (18Z TUESDAY THROUGH THURSDAY)...
VFR conditions are expected outside of any reductions this afternoon
and evening with thunderstorm activity. The greatest chances for
thunderstorms remain at SAT/SSF westward including over the Hill
Country, southern Edwards Plateau and Rio Grande Plains. Around DRT
and AUS, PROB30 groups are still warranted with more isolated storm
activity expected near those locations. Some wind gusts in excess of
30KT are possible in and near TSRA activity, otherwise wind will
mainly be below 10 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77 100  76  97 /  10  40  40  50
Austin Bergstrom Intl Airport  76 100  76  97 /  10  40  40  60
New Braunfels Muni Airport     73  99  74  97 /  20  30  30  60
Burnet Muni Airport            75  96  74  94 /  10  40  40  50
Del Rio Intl Airport           77 101  78  98 /  30  20  30  40
Georgetown Muni Airport        76  99  75  97 /  10  40  40  50
Hondo Muni Airport             72  99  75  96 /  30  20  20  60
San Marcos Muni Airport        73 101  74  97 /  10  30  30  60
La Grange - Fayette Regional   74  98  75  94 /  10  40  40  70
San Antonio Intl Airport       76  99  78  97 /  20  30  30  60
Stinson Muni Airport           76 101  78  98 /  20  20  30  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...17
Aviation...27

In the hours before

Special weather statement, Aug 19, 2:48 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
248 PM CDT Tue Aug 19 2025

TXZ187-203-204-192030-
Uvalde TX-Medina TX-Bandera TX-
248 PM CDT Tue Aug 19 2025

...Strong thunderstorms will impact portions of northern Medina,
Bandera and northeastern Uvalde Counties through 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Verde to near Bandera to near Mico.
Movement was west at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Medina, Hondo, Bandera, Vanderpool, Tarpley, D'Hanis, New Fountain,
Quihi, Mico, Utopia, Hill Country State Natural Area, Lost Maples
State Natural Area, Lakehills, and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2956 9959 2991 9960 2990 9918 2985 9907
      2972 9903 2947 9882 2928 9932
TIME...MOT...LOC 1948Z 074DEG 22KT 2988 9919 2970 9914 2953 9899

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Aug 19, 3:00 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Tue Aug 19 2025

TXZ183-192045-
Val Verde TX-
300 PM CDT Tue Aug 19 2025

...A strong thunderstorm will impact portions of east central Val
Verde County through 345 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Alta, moving southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Loma Alta, Devils Shores, Pafford Crossing, Vinegarone, Rough Canyon
Recreation Area, and Devils River State Nat Area Big Satan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2998 10079 2992 10070 2972 10070 2949 10087
      2969 10114
TIME...MOT...LOC 2000Z 034DEG 17KT 2983 10079

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

62
Special weather statement, Aug 19, 3:02 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
302 PM CDT Tue Aug 19 2025

TXZ184-185-202>204-192100-
Uvalde TX-Kinney TX-Medina TX-Edwards TX-Real TX-
302 PM CDT Tue Aug 19 2025

...Strong thunderstorms will impact portions of west central Medina,
eastern Kinney, Uvalde, southwestern Edwards and western Real
Counties through 400 PM CDT...

At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Rocksprings to near Laguna.
Movement was west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Uvalde, Brackettville, Rocksprings, Leakey, Spofford, Sabinal, Camp
Wood, Laguna, Barksdale, Tuff, Concan, Vance, Dabney, Cline,
Anacacho, Reagan Wells, Alamo Village, Knippa, Blewett, and Rio Frio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2909 10041 3006 10054 3007 10003 2928 9931
      2908 10030
TIME...MOT...LOC 2002Z 073DEG 19KT 3004 10007 2936 10001

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

62

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:48 PM CDTSpecial Weather StatementEWXBandera42 min
Aug 19, 3:00 PM CDTSpecial Weather StatementEWXVal Verde45 min
Aug 19, 3:02 PM CDTSpecial Weather StatementEWXEdwards, Kinney, Real, Uvalde58 min
Aug 19, 3:12 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde48 min
Aug 19, 3:24 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney32 min
Aug 19, 3:58 PM CDTSpecial Weather StatementEWXKinney, Maverick, Zavala62 min
Aug 19, 4:12 PM CDTSpecial Weather StatementEWXUvalde48 min
Aug 19, 4:14 PM CDTSpecial Weather StatementEWXFrio61 min
Aug 19, 4:29 PM CDTSpecial Weather StatementEWXBexar46 min
Aug 19, 4:39 PM CDTSpecial Weather StatementEWXWilliamson51 min
Aug 19, 4:48 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick31 min
Aug 19, 5:01 PM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala59 min
Aug 19, 5:14 PM CDTSpecial Weather StatementEWXBexar46 min
Aug 19, 5:26 PM CDTSpecial Weather StatementEWXWilliamson49 min
Aug 19, 6:06 PM CDTSpecial Weather StatementEWXBurnet39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.